Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 182, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 25, 2025, 2:44 PM EDT for 8 counties in Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2025, 2:44 PM EDT (18:44 UTC)
- Expired
- Jul 25, 2025, 3:30 PM EDT
- In force
- 46 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dauphin County, PA, Juniata County, PA, Mifflin County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA
The radar
The State College radar (KCCX), 88 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 1:41 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 10:48 AM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 25, 10:48 AM EDT, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service State College PA 1048 AM EDT Fri Jul 25 2025 .SYNOPSIS... * Max Heat Index reaches/exceeds 100F this afternoon for areas near and south of Interstate 80 * Rounds of thunderstorms are probable this weekend with continued hot/humid weather before a cooldown arrives to kick off the month of August && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1045 am update... We've added a row of counties (from Columbia west-southwest down to Huntingdon) to the Heat Advisory this afternoon. Meso-analysis and sounding interrogation late this morning shows a warm and relatively moist layer of air just above the surface across the southern half of PA, which should somewhat inhibit the ability to mix surface dew points downward this afternoon. Slightly higher dew points (up to the mid 70s) edges Heat Index values above 100F a bit farther to the north. Previous discussion... Showers and TSRA moving east into the western forecast area border along and just ahead of a cold front. Area is diminishing as it moves east and left slight to low chance PoPs with ridging aloft/heat dome. HeatRisk ramps to level 3 of 4 (major) across most of CPA Friday with max heat index values 95-100+ degrees fcst across the central and eastern valleys particularly near and southeast of the I99/US220 corridor. We issued a heat advisory for a portion of south central PA where confidence is highest (>80%) in observing max heat indices 100-104F. There may be a few isolated 105F or slightly higher but not enough to warrant any ramping of the heat products. Heat Advisory will last from afternoon through sunset. Latest HREF data suggests iso-sct t-storms are likely to develop along the eastern I-99 / I-80 corridor during the mid afternoon and slide southeast through sunset. SPC keeps a marginal risk (1 of 5) across this area with any higher risk just to the east of our forecast area today. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... Similar to the longer term pattern this summer, model data indicates the front stalls out and becomes wavy or quasi stationary over central PA by 12Z Sat. Any locations that receive rain Friday may also experience some low clouds/fog on Saturday morning as moisture rich air and weak forcing remains in place. Best chance at this time is in the northwest mountains. On Saturday, a low amplitude shortwave trough translating around the northern periphery of the upper ridge should trigger one or more rounds of showers and storms along wavy/stationary/warm front into Saturday night. Latest guidance has trended down quite a bit in terms of storm coverage, with some indications that much of the day on Saturday could be rain free for most of the region (best chance for widespread/longer- lasting showers/storms in the Laurels). && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Best large scale forcing will now arrive on Sunday with the passage of the low amplitude mid level trough. This should ignite another round of showers and storms with max QPF signal over eastern PA. We should get a little break in precip Sunday night into Monday before the next quick moving wave in the WNW flow arrives Monday night into Tuesday. Timing of waves and associated precip is likely to change to some extent for early next week based on the current spread/diffs in the model data. Hot/humid conditions will stick around through the extended period as well, with heat index values flirting with the century mark a couple days. Ensemble data suggests a pattern change is likely to evolve by the end of the forecast period/beginning of August as the upper level flow becomes more amplified, with the ridge building north across the Rockies and a trough from Canada building southward across the Great Lakes and the Northeast. This should bring a return to much more pleasant conditions behind a cold front on Thursday. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... Few showers and storms to the west at sunrise. With winds becoming westerly early on, expect showers and storms to be rather scattered in nature today, then as in past events, as convergence will be more limited. More in the way in dry weather by next Monday. Outlook... Sat-Sun...Mainly dry, not as hot, with isolated to scattered TSRA and brief restrictions possible each afternoon/evening. Mon-Tue...VFR. && .CLIMATE... A record high temperature of 87 degrees was tied at Bradford Thursday. This ties the record set back in 2001. && .CTP WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for PAZ026>028-035- 036-049>053-056>059-063>066. && SYNOPSIS...Dangelo NEAR TERM...Jurewicz/Dangelo/Tyburski SHORT TERM...Tyburski LONG TERM...Steinbugl/Banghoff/Tyburski AVIATION...Martin CLIMATE...NPB
Hazardous weather outlook, Jul 25, 10:53 AM EDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1053 AM EDT Fri Jul 25 2025 PAZ004>006-010>012-017>019-024-025-033-034-037-041-042-045-046- 261500- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Somerset-Bedford-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming- 1053 AM EDT Fri Jul 25 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. Scattered thunderstorms are expected this afternoon. Isolated occurrences of strong, damaging gusts are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Locally heavy rainfall is possible on Saturday and could result in isolated flooding especially in places that can experience rapid runoff. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ026>028-035-036-049>053-056>059-063>066-261500- Huntingdon-Mifflin-Juniata-Fulton-Franklin-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 1053 AM EDT Fri Jul 25 2025 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Scattered thunderstorms are also expected this afternoon. Isolated occurrences of strong, damaging gusts are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Locally heavy rainfall is possible on Saturday and could result in isolated flooding especially in places that can experience rapid runoff. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Jurewicz
In the hours before
Special weather statement, Jul 25, 1:12 PM EDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service State College PA 112 PM EDT Fri Jul 25 2025 PAZ024>028-033>036-049>053-056>059-063>066-260000- Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton- Franklin-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 112 PM EDT Fri Jul 25 2025 ...SCATTERED STRONG THUNDERSTORMS POSSIBLE... Scattered thunderstorms will move across Central PA this afternoon and produce gusty winds and locally heavy rainfall. A few of the storms could produce damaging wind gusts. Please monitor NOAA Weather Radio and available media sources for additional information and possible warnings from the National Weather Service.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:06 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Juniata, Mifflin, Snyder, Union | 39 min |
| Jul 25, 2:36 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill | 54 min |
| Jul 25, 3:22 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lebanon, Perry, Schuylkill, York | 38 min |
| Jul 25, 4:19 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Huntingdon, Juniata, Mifflin, Perry | 41 min |
| Jul 25, 4:58 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Perry | 47 min |
| Jul 25, 5:38 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Northumberland, Union | 37 min |
| Jul 25, 6:35 PM EDT | Severe Thunderstorm Warning | CTP | York | 25 min |
| Jul 25, 7:11 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Montour, Northumberland, Snyder, Union | 49 min |
| Jul 25, 7:45 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 45 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.